I discontinued Minocycline about a year ago after having been on it for almost five years. I was concerned about long term use of an antibiotic and the fact that my teeth and eyes were turning grey, and I developed tinnitus (all potential side effects of Minocycline.) Nothing has changed in my condition during the last year, but it is possible I never had MS to begin with since there was only one set of MRIs showing demylination and only one attack. I have been using whitener to try to get the color of my teeth back and I have seen some improvement. My eyes still have a visible grey streak and I still have ringing in my ears. Knowing what I know right now, I would still do the same thing and start using Minocycline at the first indication of MS. The currently available evidence supports it, it is the most economical treatment, and it has the most benign side effects and ease of use. I don't know whether Dr. Metz will ever complete her study in Calgary, but I hope that she does (she was given a $4 million budget by the Canadian MS Society, so she should.) If the study is completed, the results should be available within the next 2 - 3 years. Even if it turns out that people have taken minocycline unnecessarily, the downside is pretty low. I am not advocating that people necessarily reject the desease modifying drugs recommended by doctors, but you may want to think twice before rushing into them. I also took an average of 1300 IUs of vitamin D every day, and I am continuing with that. Who knows, maybe vitamin D is the silver bullet. I certainly don't see how it can hurt at this point.
I am hoping nothing changes for me, but I will post again if it does.